Alert archive / Washington / Wind Advisories in 2019

Wind Advisory 14, NWS Seattle, WA

October 28, 2019

NWS Seattle, WA issued this wind advisory at Oct 28, 2019, 9:50 AM PDT. It took effect at Oct 28, 2019, 9:06 PM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 28, 2019, 9:50 AM PDT (16:50 UTC)
In effect from
Oct 28, 2019, 9:06 PM PDT
Expired
Oct 29, 2019, 12:00 PM PDT
In force
15 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

344 
WWUS76 KSEW 281650
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
950 AM PDT Mon Oct 28 2019

WAZ555-568-290500-
/O.NEW.KSEW.WI.Y.0014.191029T0500Z-191029T1900Z/
East Puget Sound Lowlands-Cascades of Snohomish and King Counties-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, Woodinville, and Darrington
950 AM PDT Mon Oct 28 2019

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PDT
TUESDAY...

* WHAT...East winds 15 to 30 mph with gusts up to 35 to 45 mph.
  Occasional gusts up to 50 mph possible.

* WHERE...East Puget Sound Lowlands and Cascades of Snohomish 
  and King Counties Counties.

* WHEN...Winds will increase tonight and peak late tonight into
  early Tuesday morning and dissipate by midday Tuesday. 

* IMPACTS...Winds will make driving difficult for high profile 
  vehicles. Weak trees or small tree branches may be blown down 
  and result in local power outages. Increased leaf clutter on 
  roadways may reduce traction between vehicle tires and pavement.

* ADDITIONAL DETAILS...Highest wind gusts expected in the
  Foothills between North Bend to Enumclaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
041 
WWUS76 KSEW 290406
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
906 PM PDT Mon Oct 28 2019

WAZ568-290515-
/O.CAN.KSEW.WI.Y.0014.191029T0500Z-191029T1900Z/
Cascades of Snohomish and King Counties-
Including the city of Darrington
906 PM PDT Mon Oct 28 2019

...WIND ADVISORY IS CANCELLED...

$$

WAZ555-291215-
/O.EXT.KSEW.WI.Y.0014.191029T0406Z-191029T1900Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
906 PM PDT Mon Oct 28 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PDT TUESDAY...

* WHAT...East winds 15 to 30 mph with gusts up to 35 to 45 mph. 
  Occasional gusts up to 50 mph possible.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until noon PDT Tuesday.

* IMPACTS...Winds will make driving difficult for high profile 
  vehicles. Weak trees or small tree branches may be blown down 
  and result in local power outages. Increased leaf clutter on 
  roadways may reduce traction between vehicle tires and 
  pavement.

* ADDITIONAL DETAILS...Highest wind gusts expected between North 
  Bend to Enumclaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
186 
WWUS76 KSEW 291121
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
421 AM PDT Tue Oct 29 2019

WAZ555-291900-
/O.CON.KSEW.WI.Y.0014.000000T0000Z-191029T1900Z/
East Puget Sound Lowlands-
Including the cities of Covington-Sawyer-w, Maple Valley, Monroe,
Prairie Ridge, Enumclaw, Bonney Lake, and Woodinville
421 AM PDT Tue Oct 29 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...East winds 15 to 30 mph with gusts up to 35 to 45 mph. 
  Occasional gusts up to 50 mph possible.

* WHERE...East Puget Sound Lowlands.

* WHEN...Until noon PDT Tuesday.

* IMPACTS...Winds will make driving difficult for high profile 
  vehicles. Weak trees or small tree branches may be blown down 
  and result in local power outages. Increased leaf clutter on 
  roadways may reduce traction between vehicle tires and 
  pavement.

* ADDITIONAL DETAILS...Highest wind gusts expected from North 
  Bend to Enumclaw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 8:29 AM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 28, 8:29 AM PDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
829 AM PDT Mon Oct 28 2019

.UPDATE /Today/...Satellite and ground observations are showing
some patchy fog around the lowlands this morning. Temperatures are
generally in the mid 20s to mid 30s. Conditions will improve this
morning with skies gradually clearing. Only minor tweaks were
made to the forecast this morning.

The main concerns for today will be the development of easterly
winds over at least the foothills overnight into Tuesday morning
and then subsequent overnight lows both Tuesday morning and
Wednesday morning. -Wolcott-

&&

.SYNOPSIS... The area remains between upper level low pressure to
the east, and a strong upper level high pressure over the
Pacific. The high pressure will slowly build in across the area
through the coming week. This will bring sunny days and clear
nights with temperatures near or slightly below normal for several
days with dry weather. By the end of next weekend, clouds may
increase with some shower chances.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...Another chilly night is
in progress across the area. Temperatures fell quickly overnight
and cooler than forecast in several spots. Olympia and surrounding
areas fell into the mid and upper 20s. While farther north, an
area of mid and high clouds spilling south has slowed the
temperatures fall, but most areas are in the low- mid 30s despite
any cloud cover.

The main theme for the next 5-6 days will be dry weather.  A
large 500mb ridge over the eastern Pacific will steadily build
east over the Pacific NW as a deep trough across the central conus
shifts slowly south and east. There will be two areas for
potential impact to start out this coming week.

First will be the gusty easterly winds across the East Puget
Sound Lowlands Monday night and into Tuesday. These winds are
expected to produce gusts of 35-45 MPH for the typically favored
spots in eastern portions of Snohomish, King and Pierce counties
including places like Enumclaw, North Bend, and on north to Sultan
and the surrounding areas. Winds will be lighter in the more
immediate Seattle metro area with gusts of 15-20 MPH possible.
These winds will usher in some very cold wind chills Monday night
with teens digits in the foothills and near 0 wind chills in the
higher terrain of the Cascades. This will also bring very dry air
into the area with dew points on Tuesday only in the single
digits.

The second potential impact will be cold low temps on Monday
night and again Tuesday night. The Monday night temps will depend
on where the wind dies off enough to allow for good radiational
cooling. But with the very dry air coming in, the potential for
lows near freezing in the metro area exist, even in urban spots.
Record lows at SeaTac are 31 and 30 degrees for Tue/Wed and the
forecast is to fall within a couple degrees of the record. This
should easily be the coldest couple of mornings of the season for
the Seattle area with the urban areas near freezing to produce
impacts for at-risk populations including those who may not have
adequate shelter.

Outside of these hazards, the week will largely just be dry with
high temperatures near normal in the low-mid 50s but nighttime
lows probably slightly cooler than normal with teens in outlying
areas and 20s to lower/mid 30s elsewhere. Johnson

.LONG TERM /THURSDAY THROUGH SUNDAY/... The pattern will continue
into the long term period. The mid level ridge will build over
the area and slowly weaken late this week as several impulses ride
along the northern periphery of the ridge in BC. However these
will stay well north of the area with no impacts. The ridge will
then strengthen again by late Friday. The only sign of potential
change looks to not arrive until Sunday later with a small chance
of showers as heights finally begin to fall. Johnson

&&

.AVIATION... NOrtherly flow aloft into tonight with a
strong upper level ridge offshore. Light northerly flow at the
surface today with become easterly and increase tonight as a strong
area of high pressure drops south through Alberta and Montana. The
air mass is generally dry and stable.

High clouds over the area this morning with patchy fog and low
clouds over spots of the central Puget Sound. Fog will scatter by
late morning with VFR cigs otherwise. Wind gusts possible tonight
into early Tuesday morning for KBLI and KSEA up to 25 knots. JD

KSEA...Clear skies this morning aside from a few high clouds around.
VFR cigs through the afternoon. Light winds will become northerly
late this morning then increase easterly 10-20 knots tonight with
gusts up to 25 knots. JD

&&

.MARINE...Light pressure gradients today. Offshore flow will
increase tonight as an area of high pressure drops south out of B.C.
Small Craft Advisory level winds expected for all the waters tonight
into Tuesday afternoon. Pressure gradients will then ease Tuesday
night and Wednesday with high pressure over the area.

&&

.HYDROLOGY...River flooding is not expected for the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 6 PM this evening to noon PDT Tuesday
     for Coastal Waters From Cape Flattery To James Island 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     10 To 60 Nm-Coastal Waters From James Island To Point
     Grenville Out 10 Nm-Coastal Waters From Point Grenville To
     Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
     Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory from 6 PM this evening to 4 PM PDT Tuesday
     for Central U.S. Waters Strait Of Juan De Fuca-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-East
     Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
     Waters Including The San Juan Islands.

     Small Craft Advisory from 6 PM this evening to midnight PDT
     Tuesday night for West Entrance U.S. Waters Strait Of Juan
     De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 2:17 AM PDTSmall Craft AdvisorySEW37 hr

Nearby

Wind Advisories in Washington, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.